Cookies?
Library Header Image
LSE Research Online LSE Library Services

Delta minors, delta free clutters, and entanglement

Abdi, Ahmad and Pashkovich, Kanstantsin (2018) Delta minors, delta free clutters, and entanglement. SIAM Journal on Discrete Mathematics, 32 (3). pp. 1750-1774. ISSN 0895-4801

[img] Text (Delta minors, delta free clutters, and entanglement) - Accepted Version
Download (345kB)

Identification Number: 10.1137/17M1126758

Abstract

For an integer n ≥ 3, the clutter ∆n := {1, 2}, {1, 3}, . . ., {1, n}, {2, 3, . . ., n} is called a delta of dimension n, whose members are the lines of a degenerate projective plane. In his seminal paper on nonideal clutters, Lehman revealed the role of the deltas as a distinct class of minimally nonideal clutters [The width length inequality and degenerate projective planes, DIMACS Ser. Discrete Math. Theoret. Comput. Sci. 1, AMS, Providence, RI, 1990, pp. 101-105]. A clutter is delta free if it has no delta minor. Binary clutters, ideal clutters, and clutters with the packing property are examples of delta free clutters. In this paper, we introduce and study basic geometric notions defined on clutters, including entanglement between clutters, a notion that is intimately linked with set covering polyhedra having a convex union. We will then investigate the surprising geometric attributes of delta minors and delta free clutters.

Item Type: Article
Official URL: https://epubs.siam.org/loi/sjdmec
Additional Information: © 2018 Society for Industrial and Applied Mathematics
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 09 Oct 2019 14:27
Last Modified: 06 Nov 2019 15:57
URI: http://eprints.lse.ac.uk/id/eprint/101839

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics